MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Date of Event 09/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter also sent report to fda: unknown.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter was selected for use in an abscess drainage procedure.As reported, "after the physician opened the device package, he found the sterilized package of the drainage tube was already opened." the physician exchanged the catheter for another of the same type to complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.The device did not make patient contact.
 
Additional Manufacturer Narrative
Product received on: 30sep2019.Investigation ¿ evaluation a review of the complaint history, device history record, instructions for use (ifu), quality control, and specifications of the device, as well as a visual inspection and supplier investigation, were conducted during the investigation.Visual examination of the returned complaint device showed that both the outer pouch and inner pouch were opened.The chevron seal adhesive appeared to have transferred over to the transparent film, which was confirmed by examining magnified photos taken of the seals.This observation was noted for both opened pouches.Since the device was returned opened, it cannot be confirmed that the device was manufactured out of specification.Additionally, a document based investigation evaluation was performed.Sufficient controls are in place to detect this failure mode prior to release and the risks of this device are acceptable when weighed against the benefits.A review of the device history record showed no related nonconformances.A database search revealed no other complaints for the same failure mode under relevant lot numbers at the time of this investigation.There is no evidence that nonconforming product exists in house or in the field.The device is shipped with instruction for use (ifu) which notes: how supplied: "upon removal from package, inspect the product to ensure no damage has occurred." the investigation found that the inner pouch is supplied to cook from an external supplier.Cook requested that the supplier investigate this occurrence.The supplier reviewed retain samples from the complaint lot, all of which passed peel down testing and were confirmed to have appropriate seal transfer.The lot was reviewed for nonconformances and no issues or anomalies were noted.Evaluation of the returned device failed to confirm that the device was manufactured out of specification.It is possible that the inner pouch was accidentally opened at the same time as the outer pouch, but this cannot be confirmed.Based on the information provided, the examination of returned product and the results of the investigation, it was concluded that a supplier manufacturing deficiency and supplier quality control deficiency possibly caused or contributed to this failure.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8984060
Report Number1820334-2019-02268
Device Sequence Number19664087
Product Code GBO
UDI-Device Identifier00827002137684
UDI-Public(01)00827002137684(17)220701(10)9850883
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date07/01/2022
Device Model NumberN/A
Device Catalogue NumberULT7.0-35-25-P-5S-CLDM-WF-HC
Device Lot Number9850883
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2019
Initial Date Received by Manufacturer 09/09/2019
Supplement Date Received by Manufacturer11/21/2019
Initial Report FDA Received Date09/10/2019
Supplement Report FDA Received Date12/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1